Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 220, NWS Springfield, MO

August 16, 2012Texas County, Wright County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 16, 2012, 2:07 PM CDT for Texas County, Wright County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2012, 2:07 PM CDT (19:07 UTC)
Expired
Aug 16, 2012, 2:45 PM CDT
In force
38 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Texas County, MO, Wright County, MO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 1:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1719 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WUUS53 KSGF 161907
SVRSGF
MOC215-229-161945-
/O.NEW.KSGF.SV.W.0220.120816T1907Z-120816T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
207 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
  EAST CENTRAL WRIGHT COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 245 PM CDT

* AT 204 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  MOUNTAIN GROVE...AND MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  BENDAVIS...CABOOL...CLEAR SPRINGS...DAWSON...ELK CREEK...MOUNTAIN
  GROVE...SIMMONS...SOLO AND YUKON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3732 9183 3707 9185 3713 9233 3731 9232
TIME...MOT...LOC 1907Z 274DEG 14KT 3721 9221

HAIL...1.00IN
WIND...60 MPH

$$

LINDENBERG
2 follow-up statements
775 
WWUS53 KSGF 161923
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 PM CDT THU AUG 16 2012

MOC229-161933-
/O.CAN.KSGF.SV.W.0220.000000T0000Z-120816T1945Z/
WRIGHT MO-
223 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WRIGHT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3710 9205 3712 9223 3731 9217 3732 9183
      3707 9185
TIME...MOT...LOC 1923Z 274DEG 14KT 3721 9213

$$

MOC215-161945-
/O.CON.KSGF.SV.W.0220.000000T0000Z-120816T1945Z/
TEXAS MO-
223 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN TEXAS
COUNTY UNTIL 245 PM CDT...

AT 219 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF CABOOL...AND MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
CABOOL...CLEAR SPRINGS...ELK CREEK...SIMMONS...SOLO AND YUKON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3710 9205 3712 9223 3731 9217 3732 9183
      3707 9185
TIME...MOT...LOC 1923Z 274DEG 14KT 3721 9213

HAIL...1.00IN
WIND...60 MPH

$$

LINDENBERG
023 
WWUS53 KSGF 161946
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
246 PM CDT THU AUG 16 2012

MOC215-161956-
/O.EXP.KSGF.SV.W.0220.000000T0000Z-120816T1945Z/
TEXAS MO-
246 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TEXAS COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM.

LAT...LON 3710 9205 3712 9223 3731 9217 3732 9183
      3707 9185
TIME...MOT...LOC 1923Z 274DEG 14KT 3721 9213

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 12:47 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 16, 12:47 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT THU AUG 16 2012

...UPDATE TO AVIATION...

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

THE ATMOSPHERE IS BECOMING QUITE UNSTABLE EARLY THIS AFTERNOON WITH THE
HEATING OF THE DAY. LATEST ANALYSIS SHOWS MLCAPE VALUES IN THE 2000
TO 3000 J/KG RANGE AHEAD OF THE FRONT. THE CAP IS WEAKENING AND
SHOULD BE BREAKABLE NOW...BY THE PRE-FRONTAL TROUGH AND COLD FRONT.
TWO AREAS OF THUNDERSTORM DEVELOPMENT ARE EXPECTED THIS
AFTERNOON...ONE ACROSS SOUTH CENTRAL MISSOURI...GENERALLY SOUTH OF
A CRANE TO NIXA TO SALEM MISSOURI LINE ALONG THE PRE-FRONTAL
BOUNDARY. THE OTHER AREA WILL BE ALONG THE COLD FRONT...THAT IS
CURRENTLY NEAR A PITTSBURG KANSAS TO VIENNA MISSOURI LINE...AS IT
MOVES SOUTHEAST INTO THIS EVENING.

THETA-E DIFFERENCES ARE IN THE 25 TO 30K RANGE...AND WITH THE
AMOUNT OF INSTABILITY IN PLACE...STRONG DOWN BURST WINDS WILL BE
POSSIBLE WITH THE STRONGER UPDRAFTS. DEEP LAYER SHEAR IS AND WILL
REMAIN ON THE WEAK SIDE AHEAD OF THE FRONT TODAY. THIS WILL RESULT
IN THE STORMS BEING MORE SHORT LIVED WITH ISOLATED TO SCATTERED
STORMS EXPECTED. HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER
STORMS...AS THERE IS A GOOD AMOUNT OF INSTABILITY IN THE HAIL
GROWTH ZONE AND STEEP LAPSE RATES IN PLACE. HOWEVER...WITH THE
LACK OF DEEP LAYER SHEAR THE UPDRAFTS WILL BE MORE SHORT
LIVED...AND GIVEN THE WARM ATMOSPHERE MAY LIMIT THE LARGE HAIL
GROWTH POTENTIAL. EXPECT DIME TO NICKEL SIZE HAIL TO BE THE
COMMON HAIL SIZE THIS AFTERNOON WITH A FEW OF THE STRONGEST STORMS
PRODUCING UP TO QUARTER SIZE HAIL. THE FRONT AND SEVERE WEATHER
POTENTIAL SHOULD SHIFT INTO ARKANSAS BY THE MID EVENING HOURS.

WISE

&&

.DISCUSSION...

THIS WAS A RATHER DIFFICULT FORECAST AS THERE ARE SEVERAL
VARIABLES THAT COULD LEAD TO A BUSTED FORECAST INTO THE UPCOMING
WEEKEND. THE MAIN FORECAST CONCERN REMAINS THE CONVECTIVE AND
ATTENDANT SEVERE POTENTIAL AS A COLD FRONT MOVES THROUGH THE
REGION OVER THE NEXT 24 HOURS. WHILE THE SURFACE FRONT WILL
UNDOUBTEDLY CLEAR THE AREA...THE 850 FRONT MAY NOT CLEAR BY ALL
THAT MUCH. THAT LEAVES CONCERNS FOR AT LEAST LOW PRECIPITATION
POTENTIAL INTO THIS WEEKEND ACROSS SOUTHERN MISSOURI. CLOUDS WILL
ALSO PLAY A ROLE IN WHAT WAS A TOUGH TEMPERATURE FORECAST.

CURRENTLY...STRONG SHORT WAVE ENERGY IS DIGGING SOUTHEAST ACROSS
WESTERN ONTARIO. A COLD FRONT EXTENDS FROM EASTERN MINNESOTA
THROUGH EASTERN NEBRASKA AND BACK INTO NORTHWESTERN KANSAS. PRETTY
IMPRESSIVE PRESSURE RISES ARE NOTED BEHIND THE FRONT ACROSS THE
CENTRAL HIGH PLAINS...WITH 3 HOUR VALUES UP AROUND 6 MB. ANOTHER
WEAK FRONTAL BOUNDARY EXTENDS FROM SOUTHERN KANSAS INTO
NORTHEASTERN OKLAHOMA AND THEN DIVES SOUTHEAST INTO CENTRAL
ARKANSAS. THIS FRONT SEPARATES LOW 60 DEW POINTS FROM MIDDLE AND
UPPER 60 DEW POINTS. AS OF 3 AM...THE CLOSEST CONVECTION WAS
OCCURRING ACROSS EASTERN KANSAS AND SOUTHERN IOWA.

AS WE HEAD INTO TODAY...ONE OF THE FIRST PUZZLE PIECES APPEARS TO
BE A MID LEVEL SH0RT WAVE TROUGH/VORT LOBE DIVING SOUTHEAST OUT OF
THE CENTRAL PLAINS. THIS FEATURE IS AHEAD OF THE MAIN FRONT...WITH
HIGH RESOLUTION MODELS INSISTING ON BREAKING OUT WEAK CONVECTION
THIS MORNING AS IT QUICKLY DIVES SOUTHEAST ACROSS MISSOURI. HAVE
DECIDED TO GENERALLY GO WITH 30-40 POPS NEARLY AREA WIDE TO COVER
THIS.

THE MAIN SYNOPTIC COLD FRONT SHOULD THEN MOVE INTO WEST CENTRAL
MISSOURI BY MIDDAY. IT IS TOUGH TO SAY AT THIS POINT WHAT EFFECTS
THE FIRST WAVE WILL HAVE ON INSTABILITY AND THE CAPPING INVERSION.
THERE IS SOME CONCERN THAT PORTIONS OF WEST CENTRAL MISSOURI AND
SOUTHEASTERN KANSAS MAY NOT FULLY DESTABILIZE AHEAD OF THE FRONTAL
PASSAGE. AREAS CLOSER TO THE INTERSTATE 44 CORRIDOR ON DOWN INTO
SOUTH CENTRAL MISSOURI SHOULD STAND A BETTER CHANCE AT SEEING
SURFACE BASED CONVECTION THIS AFTERNOON. HAVE GONE WITH HIGH
CHANCE POPS UP TOWARDS NEVADA AND DOWN ACROSS FAR SOUTH CENTRAL
MISSOURI...WITH LIKLIES SANDWICHED IN BETWEEN ALONG THE OZARK
PLATEAU. TEMPERATURES TODAY SHOULD BE FAIRLY CLOSE TO
NORMAL...WITH UPPER 80S AND LOWER 90S FOR HIGHS. HIGHS OVER MANY
AREAS MAY OCCUR IN THE LATE MORNING AND EARLY AFTERNOON AHEAD OF
THAT FRONT. SPEAKING OF THE FRONT...INDICATIONS ARE THAT IT SHOULD
THEN CLEAR SOUTH CENTRAL MISSOURI THIS EVENING. SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE SURFACE FRONT SHOULD FOLLOW SUIT
AND END FROM NORTH TO SOUTH...WITH A COOLER AIRMASS BEGINNING TO
FILTER INTO THE REGION.

VERY LITTLE HAS CHANGED WITH THE SEVERE POTENTIAL FROM THIS
AFTERNOON INTO EARLY THIS EVENING. MLCAPE VALUES ARE STILL
EXPECTED TO BE IN THE 2000 TO 3000 J/KG RANGE...WITH 0-6 KM BULK
SHEAR GENERALLY AT OR BELOW 20 KNOTS. CAPE AMOUNTS MAY VARY
CONSIDERABLY OVER LOCALIZED AREAS GIVEN WHAT HAPPENS WITH ANY
MORNING ACTIVITY AND RESULTING OUTFLOW. NEVERTHELESS...STORMS THAT
DEVELOP ALONG THE FRONT WILL BE RATHER DISORGANIZED DUE TO THE
WEAK SHEAR...AND WILL QUICKLY BECOME POST FRONTAL. SHORT RANGE
MODELS HAVE SHOWN A SLIGHT UPTICK IN LOW LEVEL THETA-E
DIFFERENTIALS...BUT AGAIN THIS WILL BE HIGHLY DEPENDENT ON WHAT
HAPPENS THIS MORNING. WITH VALUES IN THE MID 20S TO LOWER
30S KELVIN...THERE WILL BE A WIND DAMAGE THREAT. WILL ALSO
MAINTAIN JUST A LOW END SEVERE HAIL THREAT GIVEN THE HIGHER
VALUES OF CAPE...BUT WEAK LARGE SCALE SHEAR.

AS IF TODAY AND THIS EVENING WASN'T A CHALLENGE...OVERNIGHT
TONIGHT IS NO PICNIC EITHER. THE HEIGHT FALLS ASSOCIATED WITH THE
MAIN UPPER LEVEL WAVE WILL NOT ARRIVE UNTIL LATER TONIGHT.
ADDITIONALLY...MODELS CONTINUE TO HINT AT THE OZARKS BEING
INFLUENCED BY THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET
STREAK. WITH THE 850 MB FRONT SLOW TO CLEAR THE AREA...THERE
APPEARS TO BE A REASONABLE CHANCE FOR REGENERATION OF CONVECTION
WITH PARCELS ROOTED IN THE 800 TO 850 MB LAYER. HAVE GONE WITH
CHANCE POPS LATER TONIGHT AND WILL LET THE DAY SHIFT REASSESS THIS
POTENTIAL.

AS WAS STATED IN THE OPENING PARAGRAPH...THAT 850 MB FRONT MAY NOT
GET ALL THAT FAR SOUTH OF THE AREA AS WE HEAD INTO FRIDAY AND THIS
WEEKEND. IF THE ELEVATED CONVECTION SCENARIO PANS OUT LATE
TONIGHT...WE MAY INITIALLY HAVE TO DEAL WITH LEFTOVERS FRIDAY
MORNING ACROSS SOUTHERN MISSOURI.

MODELS THEN SHOW A SOMEWHAT INTERESTING SCENARIO SETTING UP FOR
FRIDAY NIGHT INTO PERHAPS SATURDAY MORNING. A CYCLONIC AND WEAKLY
DIFFLUENT NORTHWESTERLY FLOW ALOFT WILL RESIDE OVER THE REGION BY
THIS POINT. SEVERAL MODELS THEN STRENGTHEN AN UPPER LEVEL JET
STREAK AND AGAIN DEPICT THE OZARKS BEING INFLUENCED BY ITS RIGHT
ENTRANCE REGION. MODELS ARE ALSO SHOWING A DECENT AMOUNT OF
ISENTROPIC ASCENT IN THE 310 TO 315 K LAYER AS A LOW LEVEL JET
VEERS INTO THE REGION. HAVE THEREFORE PLACED CHANCE POPS OVER FAR
SOUTHWESTERN MISSOURI FOR FRIDAY NIGHT...TAPERING THEM OFF THE
FURTHER NORTH AND EAST YOU GO. THERE MAY BE JUST ENOUGH ELEVATED
INSTABILITY ACROSS FAR SOUTHWESTERN MISSOURI FOR A RUMBLE OF
THUNDER.

WE WILL STAY IN THAT CYCLONIC NORTHWESTERLY FLOW INTO
SUNDAY...BUT AM NOT SEEING ENOUGH IN THE WAY OF SYNOPTIC SCALE
SIGNALS TO CARRY MORE THAN 10 POPS AT THIS TIME. THESE LIFTING
MECHANISMS AND ASSOCIATED CLOUD COVER WILL ALSO HAVE APPRECIABLE
IMPACTS ON TEMPERATURES. HAVE GONE WITH A CONSENSUS APPROACH FOR
NOW THROUGH THE WEEKEND...BUT LATER TWEAKS WILL BE A GOOD BET. ONE
THING THAT IS FOR SURE IS A RETURN TO BELOW NORMAL TEMPERATURES.

THE LONG WAVE PATTERN WILL THEN SLOWLY TRANSITION TO MORE OF A
STRAIGHT NORTHWEST FLOW EARLY NEXT WEEK...EVENTUALLY BECOMING MORE
ZONAL BY THE END OF THE WEEK. THIS WILL RESULT IN A SLOW WARMING
TREND ACROSS THE REGION...WITH NEAR NORMAL TEMPERATURES EXPECTED
BY MID WEEK. MODEL CONSISTENCY REMAINS TOO POOR TO PIN DOWN ANY
TIME PERIOD WITH ENHANCED PRECIPITATION CHANCES. HAVE THEREFORE
STUCK CLOSE TO CLIMATOLOGY.

SCHAUMANN

&&

.AVIATION...

FOR THE 18Z KSGF...KJLN AND KBBG TAFS...A COLD FRONT IS CURRENTLY
PUSHING SOUTHEAST TOWARDS THE AREA EARLY THIS AFTERNOON.
THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT IN
THE NEXT COUPLE HOURS JUST NORTH OF THE KJLN AND KSGF TAF SITES.
THE FRONT AND THUNDERSTORM DEVELOPMENT WILL THEN SLIDE SOUTHEAST
INTO THE EARLY EVENING HOURS. HAVE COVERED THE THUNDERSTORMS
POTENTIAL WITH TEMPO GROUPS IN THE TAFS THIS AFTERNOON INTO EARLY
THIS EVENING.

BEHIND THE FRONT ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE INTO FRIDAY MORNING. THE COVERAGE IS STILL IN
QUESTION WITH THIS ACTIVITY AND HAVE NOT INCLUDED IN THIS TAF.

WINDS WILL BECOME MORE NORTHERLY BEHIND THE FRONT TONIGHT INTO
FRIDAY MORNING. CEILINGS WILL LOWER INTO THE MVFR RANGE...AND
POSSIBLY IFR AT THE KBBG SITE OVERNIGHT BEHIND THE FRONT. CEILINGS
SHOULD THEN BEGIN TO RISE DURING BY THE MID MORNING HOURS ON FRIDAY.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 16, 12:22 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1222 PM CDT THU AUG 16 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171730-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1222 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S ARE EXPECTED
  ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS.

  SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG A COLD
  FRONT BY THE MID AFTERNOON HOURS INTO EARLY THIS EVENING AS THE
  FRONT MOVES TO THE SOUTHEAST. THIS ACTIVITY WILL GENERALLY
  AFFECT LOCATIONS ALONG AND SOUTH OF A PITTSBURG KANSAS TO VIENNA
  MISSOURI LINE. DAMAGING STRAIGHT LINE WINDS OVER 60 MPH AND HAIL
  UP TO THE SIZE OF QUARTERS WILL BE THE PRIMARY RISK WITH THESE
  STORMS. FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS WILL ALSO
  BE HAZARDS WITH THESE STORMS.

  ADDITIONAL THUNDERSTORMS WILL THEN BE POSSIBLE OVERNIGHT
  ACROSS THE OUTLOOK AREA. OCCASIONAL LIGHTNING STRIKES...
  BRIEF HEAVY DOWNPOURS...AND PERHAPS SOME SMALL HAIL WILL BE
  THE PRIMARY HAZARDS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A FEW THUNDERSTORMS WILL REMAIN POSSIBLE INTO SATURDAY
  NIGHT ACROSS FAR SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS.
  OCCASIONAL LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD
  WITH ANY STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
  EVENING ALONG AND SOUTH OF A PITTSBURG KANSAS TO VIENNA MISSOURI
  LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WFO SGF

In the hours before

Special weather statement, Aug 16, 12:42 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1242 PM CDT THU AUG 16 2012

MOZ095-096-161830-
CHRISTIAN MO-DOUGLAS MO-
1242 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHRISTIAN AND
NORTHWESTERN DOUGLAS COUNTIES UNTIL 130 PM CDT...

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SPARTA...OR 6 MILES EAST OF OZARK...MOVING
EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRUNER...CHADWICK...CHRISTIAN CENTER...
DOGWOOD...ELKHEAD...KELTNER...LINDEN...OLDFIELD AND SPARTA.

PEOPLE IN EASTERN CHRISTIAN AND NORTHWESTERN DOUGLAS COUNTIES...
INCLUDING SPARTA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3704 9279 3687 9284 3692 9320 3705 9317
TIME...MOT...LOC 1742Z 270DEG 13KT 3701 9308

LINDENBERG
Special weather statement, Aug 16, 12:57 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT THU AUG 16 2012

MOZ083-161830-
DENT MO-
1257 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DENT COUNTY UNTIL
130 PM CDT...

AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LENOX...OR 12 MILES WEST OF SALEM...MOVING
EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE ANUTT...BANGERT...HOWES...LAKE SPRING...
LECOMA...LENOX AND SALEM.

PEOPLE IN NORTHWESTERN DENT COUNTY...INCLUDING SALEM...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3760 9181 3779 9180 3780 9153 3779 9148
      3759 9147
TIME...MOT...LOC 1757Z 267DEG 13KT 3769 9175

LINDENBERG
Special weather statement, Aug 16, 1:16 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 PM CDT THU AUG 16 2012

MOZ095-096-161845-
CHRISTIAN MO-DOUGLAS MO-
116 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN AND
SOUTHWESTERN DOUGLAS COUNTIES UNTIL 145 PM CDT...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHADWICK...OR 11 MILES SOUTHEAST OF OZARK...
MOVING EAST AT 15 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE CHADWICK...GARRISON...GOODHOPE AND ROME.

PEOPLE IN SOUTHEASTERN CHRISTIAN AND SOUTHWESTERN DOUGLAS COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3681 9318 3693 9314 3693 9277 3680 9277
      3681 9292
TIME...MOT...LOC 1817Z 266DEG 13KT 3690 9308

LINDENBERG
Local storm report, Aug 16, 1:17 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             2 SW SEYMOUR            37.13N 92.79W
08/16/2012  E1.00 INCH       WEBSTER            MO   AMATEUR RADIO

&&

DCRAMER
Special weather statement, Aug 16, 1:23 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 PM CDT THU AUG 16 2012

MOZ082-161900-
TEXAS MO-
123 PM CDT THU AUG 16 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TEXAS COUNTY UNTIL 200
PM CDT...

AT 120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SUCCESS...OR 9 MILES NORTHWEST OF HOUSTON...
MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BUCYRUS...HOUSTON...LICKING...PRESCOTT...
RAYMONDVILLE AND SUCCESS.

PEOPLE IN NORTHERN TEXAS COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
THURSDAY EVENING FOR SOUTHERN MISSOURI.

LAT...LON 3730 9173 3735 9215 3753 9213 3753 9175
      3743 9176 3742 9172
TIME...MOT...LOC 1823Z 274DEG 16KT 3743 9203

LINDENBERG
Local storm report, Aug 16, 1:40 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
140 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             LICKING                 37.50N 91.86W
08/16/2012  E0.88 INCH       TEXAS              MO   AMATEUR RADIO

&&

DCRAMER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:42 PM CDTSpecial Weather StatementSGFChristian48 min
Aug 16, 12:47 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster43 min
Aug 16, 12:57 PM CDTSpecial Weather StatementSGFDent33 min
Aug 16, 1:16 PM CDTSpecial Weather StatementSGFChristian29 min
Aug 16, 1:23 PM CDTSpecial Weather StatementSGFTexas37 min
Aug 16, 1:30 PM CDTSevere Thunderstorm WarningSGFDent, Shannon, Texas45 min
Aug 16, 1:33 PM CDTSevere Thunderstorm WarningSGFDouglas, Texas, Wright28 min
Aug 16, 2:04 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Webster41 min
Aug 16, 2:09 PM CDTSevere Thunderstorm WarningSGFShannon, Texas51 min
Aug 16, 2:24 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede30 min
Aug 16, 2:53 PM CDTSpecial Weather StatementSGFShannon37 min
Aug 16, 2:59 PM CDTSevere Thunderstorm WarningSGFHowell, Shannon, Texas46 min
Aug 16, 3:07 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Phelps, Pulaski, Texas, Wright53 min
Aug 16, 3:28 PM CDTSevere Thunderstorm WarningSGFLaclede, Texas, Webster, Wright47 min
Aug 16, 3:33 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon42 min
Aug 16, 4:20 PM CDTSpecial Weather StatementSGFWright25 min
Aug 16, 4:31 PM CDTSevere Thunderstorm WarningSGFStone, Taney44 min
Aug 16, 4:37 PM CDTSevere Thunderstorm WarningSGFWebster, Wright38 min
Aug 16, 4:40 PM CDTSpecial Weather StatementSGFNewton35 min
Aug 16, 4:46 PM CDTSevere Thunderstorm WarningSGFWebster44 min
Aug 16, 4:47 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Stone43 min
Aug 16, 4:54 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney36 min
Aug 16, 5:03 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence, Newton42 min
Aug 16, 5:16 PM CDTSevere Thunderstorm WarningSGFGreene, Webster44 min
Aug 16, 5:18 PM CDTSpecial Weather StatementSGFNewton27 min
Aug 16, 5:34 PM CDTSevere Thunderstorm WarningSGFWebster41 min
Aug 16, 5:41 PM CDTSevere Thunderstorm WarningSGFBarry, Lawrence37 min
Aug 16, 5:46 PM CDTSpecial Weather StatementSGFGreene29 min
Aug 16, 5:55 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Webster28 min
Aug 16, 6:14 PM CDTSpecial Weather StatementSGFNewton31 min
Aug 16, 6:21 PM CDTSpecial Weather StatementSGFDent24 min
Aug 16, 6:27 PM CDTSpecial Weather StatementSGFChristian33 min
Aug 16, 6:35 PM CDTSevere Thunderstorm WarningSGFWebster40 min
Aug 16, 6:48 PM CDTAreal Flood AdvisorySGFChristian, Greene, Webster6 hr
Aug 16, 6:59 PM CDTSpecial Weather StatementSGFWebster31 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.